Alert archive / Colorado / High Wind Watches in 2011

High Wind Watch 8, NWS Denver/Boulder, CO

November 25, 20114 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Nov 25, 2011, 3:38 AM MST for 4 counties in Colorado. It took effect at Nov 26, 2011, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 3:38 AM MST (10:38 UTC)
In effect from
Nov 26, 2011, 5:00 AM MST
Expired
Nov 25, 2011, 11:45 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5766 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS75 KBOU 251038
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
338 AM MST FRI NOV 25 2011

...STRONG WINDS POSSIBLE OVER FAR NORTHEAST COLORADO LATE TONIGHT
AND SATURDAY...


COZ042-048-050-051-251845-
/O.NEW.KBOU.HW.A.0008.111126T1200Z-111127T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
338 AM MST FRI NOV 25 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 


* TIMING...NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE
  THROUGH SATURDAY AFTERNOON

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH BY
  SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON. WIND
  GUSTS TO 55 MPH WILL BE POSSIBLE AT TIMES. WINDS WILL GRADUALLY
  DECREASE BY EARLY SATURDAY EVENING.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS AND COULD FLIP ESPECIALLY ALONG INTERSTATE 76. STRONG
  GUSTS WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY
  FOR CAMPERS...TRUCKS AND OTHER HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
1 follow-up statement
864 
WWUS75 KBOU 251845
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1145 AM MST FRI NOV 25 2011

...STRONG WINDS OVER FAR NORTHEAST COLORADO TONIGHT AND
SATURDAY...

STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE NORTHEAST PLAINS OF
COLORADO THIS EVENING FOLLOWING THE PASSAGE OF A COLD FRONT.
NORTHWEST WINDS 25 TO 40 MPH CAN BE EXPECTED WITH SOME STRONGER
GUSTS TO 60 MPH POSSIBLE. THE WIND IS EXPECTED TO DECREASE
SOMEWHAT AFTER MIDNIGHT...THEN REINTENSIFY SATURDAY MORNING AND
CONTINUE THROUGH SATURDAY AFTERNOON.

COZ042-048-050-051-260245-
/O.UPG.KBOU.HW.A.0008.111126T1200Z-111127T0000Z/
/O.NEW.KBOU.HW.W.0009.111126T0400Z-111127T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...CROOK...MERINO...STERLING...PEETZ...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1145 AM MST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...NORTHWEST WINDS WILL INCREASE THIS EVENING FOLLOWING
  THE PASSAGE OF A COLD FRONT. THE WIND WILL DECREASE FOR A BRIEF
  PERIOD AFTER MIDNIGHT...THEN INCREASE AGAIN SATURDAY MORNING.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH A
  FEW STRONGER GUSTS TO 60 MPH POSSIBLE. 

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS AND COULD FLIP ESPECIALLY ALONG INTERSTATE 76. STRONG
  GUSTS WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY FOR
  CAMPERS...TRUCKS AND OTHER HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ049-260245-
/O.NEW.KBOU.HW.W.0009.111126T0400Z-111127T0000Z/
WASHINGTON COUNTY-
INCLUDING...AKRON...COPE...LAST CHANCE...OTIS
1145 AM MST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
SATURDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE THIS EVENING FOLLOWING
  THE PASSAGE OF A COLD FRONT. THE WIND WILL DECREASE FOR A BRIEF
  PERIOD AFTER MIDNIGHT...THEN INCREASE AGAIN ON SATURDAY MORNING.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH A
  FEW STRONGER GUSTS TO 60 MPH POSSIBLE. 

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS AND COULD FLIP ESPECIALLY ALONG INTERSTATE 76. STRONG
  GUSTS WILL CREATE DANGEROUS DRIVING CONDITIONS... ESPECIALLY FOR
  CAMPERS...TRUCKS AND OTHER HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 24, 8:47 PM MST, 6 hours 51 minutes earlier.

Area forecast discussion, Nov 24, 8:47 PM MST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
847 PM MST THU NOV 24 2011

.UPDATE...

&&

.SHORT TERM...CURRENT FORECASTS ON TRACK WITH MAINLY VARYING
AMOUNTS OF MIDDLE AND HIGH LEVEL MOISTURE ACROSS THE STATE THIS
EVENING.

.AVIATION...SURFACE WINDS AT LOCAL TERMINALS HAVE ALREADY TURNED
TO DRAINAGE WINDS FROM THE SOUTH AND SOUTHWEST. WINDS WILL TURN TO
NORTHWEST FRIDAY AFTERNOON WITH PASSAGE OF WEAK COLD FRONT AND
ALREADY COVERED IN CURRENT TAF'S. VFR CONDITONS THROUGH THE PERIOD
WITH ONLY MIDDLE AND HIGH LEVEL MOISTURE ACROSS THE AREA.

&&

.PREV DISCUSSION... /ISSUED 300 PM MST THU NOV 24 2011/

SHORT TERM...ONLY MINOR CHANGES TO THE FORECAST.  PREVIOUSLY
EXPECTED SURFACE PRESSURE RISES IN WYOMING HAVE NOT MATERIALIZED...
LEAVING US WITH A LIGHT WIND FIELD ON THE PLAINS WITH
SOUTHWESTERLIES TRYING TO MIX DOWN AS WE ARE JUST BARELY BREAKING
THE INVERSION THIS AFTERNOON. WE SHOULD GO BACK TO TYPICAL DRAINAGE
WINDS THIS EVENING. TROUGH PASSING DURING THE DAY FRIDAY CONTINUES
TO LOOK DRIER. MOST OF THE CLOUDS UPSTREAM ARE ABOVE MOUNTAINTOP
LEVEL...BUT THERE IS A BAND OF SHOWERS WITH THE TROUGH AXIS BACK
ACROSS NEVADA. SOME QUESTION ABOUT HOW WELL THIS WILL HOLD TOGETHER.
WILL HANG ON TO LIKELY POPS FOR THE MOUNTAINS FROM RABBIT EARS PASS
NORTHWARD ONLY DURING FRIDAY AFTERNOON WHEN THIS FEATURE SHOULD COME
ACROSS...OTHERWISE THE LOW POPS WE HAVE OUT ARE FINE.  AMOUNTS...IF
ANY...WILL BE PRETTY LIGHT. MADE ONLY MINOR TIMING ADJUSTMENTS TO
THE WINDS COMING UP IN THE MOUNTAINS LATE TONIGHT AND ON THE PLAINS
WITH THE TROUGH PASSAGE MIDDAY FRIDAY. EXPECTING GUSTS IN THE 30-40
MPH RANGE NEAR THE NORTHERN BORDER...WITH LESS FURTHER SOUTH...AND
UP TO ABOUT 60 MPH IN HIGHER/MORE NORTHERN FRONT RANGE AREAS. ALSO
COOLED HIGHS ON FRIDAY JUST SLIGHTLY AS MODELS ARE A LITTLE COOLER.

LONG TERM...FRIDAY NIGHT...THE UPPER LEVEL TROUGH AXIS AND ITS
ASSOCIATED COLD FRONT WILL PASS TO THE SOUTH AND EAST DURING THE
EVENING...WITH STRONG NORTH TO NORTHWESTERLY SURFACE WINDS IN ITS
WAKE.  OVERALL...QG DESCENT WILL BE OVER THE CWFA WITH MOST ANY QG
ASCENT TO THE NORTH AND SOUTH OF THE REGION.  IN THE
MOUNTAINS...SPATIAL CROSS-SECTIONS SHOW GOOD OROGRAPHICS BUT SHALLOW
MOISTURE FRIDAY NIGHT SO HAVE BACKED POPS OFF THE THE CHC CATEGORY.
COLD AIR ADVECTION AND A STG SURFACE PRESSURE GRADIENT WILL ADD UP
TO GUSTY NORTHERLY WINDS OVERNIGHT AND THROUGH THE MORNING
SATURDAY.  NO WIND HIGHLIGHTS AT THIS TIME...BUT SOME AREAS COULD
SEE GUSTS TO 50 MPH NORTH AND EAST OF DENVER.  MAIN CONCERN MAY BE
FIRE DANGER DUE TO STG WINDS AND LOW RELATIVE HUMIDITIES.  FOR
SUNDAY AND MONDAY...DRY AND WARMER WITH AN A RIDGE OF HIGH PRESSURE
ALOFT AND A SURFACE LEE TROUGH DEVELOPING ALONG THE FRONT RANGE.
THERE WILL BE SOME INCREASE IN MID AND UPPER LEVEL MOISTURE MONDAY
NIGHT AS ANOTHER WEAK TROUGH IS PROGGED TO BRUSH ACROSS NORTHERN CO
AROUND 12Z TUESDAY MORNING.  AS A RESULT...THERE MAY BE ENUF MSTR
FOR A SLIGHT CHC OF SNOW IN THE MOUNTAINS...WITH COOL..DRY
CONDITIONS ACROSS THE NORTHEAST PLAINS FOLLOWING THE PASSAGE OF
ANOTHER FRONT.  TUESDAY NIGHT INTO WEDNESDAY...THE NORTHWESTERLY
FLOW ALOFT INCREASES AS A RIDGE AMPLIFIES ALONG THE WEST COAST...AND
A TROUGH DROPS INTO THE NORTHERN GREAT PLAINS.  STRONG GUSTY WINDS
ARE PROGGED FOR SOMETIME WEDNESDAY AFTERNOON/EVNG FOLLOWING THE
PASSAGE OF A COLD FRONT.  THERE ARE VERY DIFFERING SOLUTIONS
REGARDING THE DEVELOPMENT OF THIS NEXT SYSTEM.  FOR NOW WL STICK
WITH THE SLGT CHC POPS GENERATED BY THE CONSALL GRIDS FOR WEDNESDAY
NIGHT/THURSDAY.

AVIATION...VFR CONDITIONS EXPECTED THROUGH FRIDAY. LIGHT WINDS
SHOULD TURN BACK TO SOUTH/WEST DRAINAGE EARLY THIS EVENING. EXPECT
NORTHWEST WINDS GUSTING IN THE 20-30 KNOT RANGE IN THE DENVER AREA
FRIDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM....COOPER
AVIATION...ENTREKIN
Hazardous weather outlook, Nov 24, 11:05 AM MST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MST THU NOV 24 2011

COZ030>051-251300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE OVER THE HIGHER MOUNTAINS AND
FOOTHILLS TONIGHT. GUSTS IN THE 30 TO 50 MPH RANGE CAN BE EXPECTED.
ELSEWHERE CLOUDS WILL GRADUALLY INCREASE WITH MILD TEMPERATURES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL WEATHER DISTURBANCE WILL BRING SOME LIGHT SNOW TO THE
MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH GUSTY WINDS
PRODUCING AREAS OF BLOWING SNOW AT TIMES.  A COLD FRONT WILL MOVE
ACROSS NORTHEAST COLORADO FRIDAY NIGHT WITH GUSTY WINDS AND MUCH
COOLER TEMPERATURES ON SATURDAY.  DRY CONDITIONS ALONG WITH WARMER
TEMPERATURES WILL RETURN FOR SUNDAY AND MONDAY.  ANOTHER WEAK
DISTURBANCE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND MAY BRING A
CHANCE OF LIGHT SNOW TO THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 11:45 AM MSTHigh Wind WarningBOULogan, Phillips, Sedgwick, Washington, Weld24 hr
Nov 25, 1:34 PM MSTFire Weather WatchBOUAdams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more14 hr

Nearby

High Wind Watches in Colorado, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.